Alert archive / New Jersey / Gale Watches in 2014
Gale Watch 1, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this gale watch at Jan 1, 2014, 3:38 AM EST. It took effect at Jan 2, 2014, 6:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 1, 2014, 3:38 AM EST (08:38 UTC)
- In effect from
- Jan 2, 2014, 6:00 PM EST
- Expired
- Jan 1, 2014, 3:39 PM EST
- In force
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
315 WHUS71 KPHI 010838 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 338 AM EST WED JAN 1 2014 ANZ450-451-012200- /O.CAN.KPHI.SC.Y.0108.000000T0000Z-140101T1100Z/ /O.NEW.KPHI.GL.A.0001.140102T2300Z-140103T2300Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 338 AM EST WED JAN 1 2014 ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...7 TO 10 FEET. * TIMING...THURSDAY EVENING THROUGH MOST OF FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ430-431-452>455-012200- /O.NEW.KPHI.GL.A.0001.140103T0900Z-140103T2300Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 338 AM EST WED JAN 1 2014 ...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON. * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...4 TO 7 FEET. * TIMING...THURSDAY EVENING THROUGH MOST OF FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
1 follow-up statement
031 WHUS71 KPHI 012039 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 339 PM EST WED JAN 1 2014 ANZ450-451-020945- /O.UPG.KPHI.GL.A.0001.140102T2300Z-140103T2300Z/ /O.NEW.KPHI.GL.W.0001.140102T2100Z-140104T0000Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 339 PM EST WED JAN 1 2014 ...GALE WARNING IN EFFECT FROM 4 PM THURSDAY TO 7 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THURSDAY TO 7 PM EST FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHEAST 20 TO 30 KT WITH GUSTS UP TO 45 KT SHIFTING TO NORTHWEST FRIDAY MORNING AND DIMINISHING FRIDAY AFTERNOON. * SEAS...BUILDING TO 7 TO 10 FEET. * FREEZING SPRAY...FREEZING SPRAY DEVELOPS BEFORE DAWN FRIDAY AND CONTINUES INTO FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ430-431-452>455-020945- /O.UPG.KPHI.GL.A.0001.140103T0900Z-140103T2300Z/ /O.NEW.KPHI.GL.W.0001.140103T0600Z-140104T0000Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 339 PM EST WED JAN 1 2014 ...GALE WARNING IN EFFECT FROM 1 AM TO 7 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 PM EST FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...MAINLY NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 45 KT. * SEAS...6 TO 9 FEET EXCEPT 2 TO 5 FEET ON DELAWARE BAY. THE HIGHEST SEAS ON DELAWARE BAY WILL OCCUR AT THE BAY ENTRANCE WHERE AN EASTERLY OCEAN SWELL OF 7 TO 8 FEET FUNNELS INTO THE BAY ENTRANCE. * FREEZING SPRAY...FREEZING SPRAY DEVELOPS FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DRAG
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Jan 1, 12:40 AM EST, 2 hours 58 minutes earlier.
Area forecast discussion, Jan 1, 12:40 AM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1240 AM EST WED JAN 1 2014
.SYNOPSIS...
WEAK HIGH PRESSURE WILL BUILD IN FROM THE OHIO VALLEY. ANOTHER
COLD FRONT WILL MOVE INTO NEW ENGLAND WEDNESDAY, THEN SETTLE INTO
THE POCONOS BY WEDNESDAY NIGHT. TWO LOW PRESSURE SYSTEMS WILL
DEVELOP BY THURSDAY, ONE IN THE OHIO VALLEY AND A SECONDARY LOW
OFF OF THE CAROLINA COAST. THESE WILL MERGE INTO ONE LOW OFFSHORE
ON FRIDAY AND INTENSIFY AS IT MOVES AWAY FROM OUR REGION. HIGH
PRESSURE THEN BUILDS IN FOR MOST OF THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
MAINLY CLEAR SKIES ARE EXPECTED DURING THE THE FIRST PART OF THE OVERNIGHT
HOURS. HOWEVER, ANOTHER SHORT WAVE DIGGING ACROSS THE NORTHERN
PLAINS WILL HELP WITH SOME DOWNSTREAM WAA ALOFT AND ADDITIONAL
LIFT ALONG THE ARCTIC JET NEAR THE GREAT LAKES. THIS COMBINED WITH
THE STRONG UPPER-LEVEL FLOW SHOULD TOSS SOME MID TO HIGH CLOUDS
ACROSS OUR CWA OVERNIGHT. THEREFORE, GRADUALLY INCREASED THE CLOUD
COVER OVERNIGHT FROM WEST TO EAST. ANOTHER AREA OF HIGH CLOUDS TO
OUR SOUTH MAY ALSO LIFT NORTHWARD LATE. THESE CLOUDS WILL HELP
KEEP OVERNIGHT LOWS FROM DROPPING TOO FAR. THE HOURLY TEMP GRIDS
WERE ADJUSTED ACCORDINGLY.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
A SURFACE HIGH IS EXPECTED TO CROSS THE REGION WEDNESDAY
MORNING...LEADING TO LIGHT WINDS AND COOL WEATHER. HOWEVER...THIS
TRANQUIL WEATHER WILL BE SHORT LIVED...AS THE LEADING SURFACE TROUGH
FROM THE MAIN LOW PRESSURE SYSTEM WILL DIG INTO THE REGION. AS IT
DOES SO...A FEW SNOW SHOWERS COULD DEVELOP IN THE HIGHER
TERRAIN...NORTH OF THE TROUGH AXIS. HOWEVER...MOISTURE WILL STILL BE
LIMITED...SO DO NOT EXPECT TOO MUCH ACCUMULATION. STILL UNDER THE
INFLUENCE OF THE COLD AIR MASS...EXPECT HIGHS TO REMAIN SLIGHTLY
BELOW NORMAL.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
* HIGH IMPACT SYSTEM THURSDAY NIGHT AND FRIDAY ACROSS THE REGION*
WEDNESDAY NIGHT: A COLD FRONTAL BOUNDARY WILL BEGIN DROPPING SOUTH
FROM NEW ENGLAND WITH OVERRUNNING MOISTURE ALONG IT TO BRING A CHANCE
OF LIGHT SNOW. THE HIGHEST SNOW CHANCES WILL BE CLOSER TO THE
BOUNDARY. CLOUD COVER MAY KEEP MIN TEMPS A BIT HIGHER WITH A EASTERLY
FLOW. USED A MET/MAV BLEND FOR TEMPERATURES.
THURSDAY: LIGHT SNOW SHOULD CONTINUE CLOSE TO THE BOUNDARY ON
THURSDAY. WITH A LOW PRESSURE MOVING INTO THE OHIO VALLEY AND A
SECONDARY LOW MOVING FROM THE GULF COAST TO THE CAROLINA COAST.
SUSPECT THAT AWAY FROM THE FAR NORTHERN PART OF THE AREA WE WILL BE
IN A DRY SLOT AS PRECIPITATION MOVES IN FROM THE OHIO VALLEY AND
REORGANIZES THROUGH THE SOUTHEAST AND ACROSS OUR REGION BY SUNSET.
THE NAM AND MET GUIDANCE ARE MUCH WARMER THAN THE ECMWF/GFS. WILL
COMPROMISE BETWEEN THESE SOLUTIONS. GOOD MODEL AGREEMENT FOR THE
EVOLUTION OF THE LOW PRESSURE SYSTEMS ON THURSDAY BUT GIVEN THE
MANY PUZZLE PIECES TO BE ASSEMBLED STILL SOME UNCERTAINTY DOES
EXIST.
THURSDAY NIGHT: LOW PRESSURE WILL BE COMING TOGETHER OFF THE CAROLINA
COAST BY THURSDAY EVENING. ONE TREND NOTICED WITH THE CMC, GFS AND
THE NAM IS TO SHIFT THE ENERGY INTO A LEAD LOW FURTHER OFFSHORE
THIS WOULD CONSIDERABLY REDUCE THE PRECIPITATION ACROSS OUR REGION
THURSDAY NIGHT. THE ECMWF DID NOT DO THIS AND HAS BACKED DOWN
FROM IT'S HIGHLY AMPLIFIED SOLUTION FROM 24-36 HOURS AGO. THIS LEADS
TO MORE CONFIDENCE IN THE OUTCOME OF A WEAKER FURTHER SOUTH
SYSTEM. THE MOST CONSISTENT MODEL HAS BEEN THE UKMET WHICH HAS BEEN
FURTHER SOUTH WHEN COMPARED TO THE OTHER MODELS. THE END RESULT IS
A TREND IN THE DIRECTION OF A WEAKER CCB OF SNOWFALL ACROSS THE
REGION THAT ENDS BY FRIDAY MORNING WITH LESS QPF. GENERALLY WENT
WITH 33% 12Z ECMWF, 33% 12Z GFS AND 34% 15Z SREF FOR QPF. THIS IS
A LITTLE LOWER THAN THE WPC GUIDANCE. GIVEN RECENT BIASES A DRY
SREF MEAN AND A WET GFS THIS SEEMS REASONABLE ATTM. ONE FACTOR
THAT WILL WORK TO HIGHER SNOWFALL TOTALS WILL BE THE RAPIDLY
FALLING TEMPERATURES BEHIND IT WITH LOWS IN THE 10'S AND SINGLE
DIGITS IN MANY SPOTS. RATIOS MAY START AT 10:1 BUT WILL LIKELY
INCREASE INTO THE 15:1 PERHAPS TOUCHING 20:1 THURSDAY NIGHT WITH
THE VERY COLD AIR MOVING IN. BUFKIT SOUNDINGS HAVE BEEN SHOWING
SOME 20-25:1 RATIOS. SINCE THIS IS AN ATLANTIC SYSTEM DO HAVE SOME
CONCERNS ABOUT RATIOS THAT HIGH BEING REALIZED.
WARMER TEMPERATURES ALONG THE NJ COAST AND DELMARVA MAY ALLOW FOR
SOME RAIN AND SLEET BEFORE THE CHANGEOVER. OVERALL SNOWFALL TOTALS
ARE FORE CASTED FROM 4-8 INCHES IN THE POCONOS AND NORTHWESTERN
NEW JERSEY, 2-4 INCHES FOR THE LEHIGH VALLEY, PHILADELPHIA, MOST
OF NEW JERSEY AND NORTHERN PORTIONS OF THE DELMARVA. LOWER TOTALS
FROM 1-3 INCHES MAY OCCUR SOUTHEAST AS RAIN MAY BE A LITTLE SLOWER
CHANGING TO SNOW AND MIX WITH SLEET.
WINDS WILL ALSO INCREASE AS WELL TO AROUND 15 MPH OR SO WHICH
COULD LEAD TO BLOWING AND DRIFTING OF THE SNOWFALL. THE COLD
COUPLED WITH THE WIND MAY LEAD TO WIND CHILLS NEAR ZERO FOR A TIME
LATE THURSDAY IN THE PHILADELPHIA REGION AND PERHAPS AS LOW AS -15
IN THE POCONOS. PLAN ON BUNDLING UP IF OUTDOORS AND TAKE EXTRA
STEPS TO PROTECT YOURSELF AND YOUR PROPERTY FROM THIS COLD BLAST.
WENT MORE TOWARD THE RAW MODEL DATA THAN THE MET OR MAV/MEX FOR
TWO METER TEMPERATURES GIVEN THE LIKELIHOOD FOR SNOW COVER AND THE
UNSEASONABLE NATURE OF THIS AIRMASS THOUGH THE MEX GUIDANCE
APPEARS TO BE HANDLING THE SITUATION WELL.
FRIDAY AND FRIDAY NIGHT: CONTINUED CLOUDY AND COLD PERHAPS SOME CLEARING
LATE AS HIGH PRESSURE BUILDS IN. CONTINUED GOING TO THE RAW TWO
METER TEMPERATURE GUIDANCE. STILL GOING TO BE WINDY ON THE BACKSIDE
OF THE LOW AND HAVE STUCK WITH A BLEND OF MAV/MET GUIDANCE FOR
WINDS FROM THURSDAY THROUGH FRIDAY. WIND CHILLS WILL BE VERY LOW IN THE
SINGLE DIGITS AND SOME BELOW ZERO VALUES. WINDS WILL BECOME
LIGHTER AT NIGHT BUT WITH SKIES CLEARING AND SOME SNOW COVER STILL
IN PLACE STAYING CLOSE TO MODELED TWO METER TEMPERATURES WITH THIS FORECAST,
BUNDLE UP!
SATURDAY AND SATURDAY NIGHT: HIGH PRESSURE WILL BEGIN TO MOVE EAST
LATER IN THE DAY WHICH WILL RESULT IN MODERATING CONDITIONS, SUNSHINE
AND WAA. STILL STICKING CLOSER TO THE MODELED TWO METER TEMPERATURES
IN THIS TIME PERIOD GIVEN SNOW COVER AND THE COLD AIRMASS DEPARTING
( -15 C 850 MB TEMPS). WITH THE WAA LOWS SHOULD BE WARMER AT NIGHT
THOUGH STILL EXPECT ANOTHER NIGHT WITH SNOW COVER.
SUNDAY AND MONDAY: ANOTHER FRONTAL BOUNDARY WILL APPROACH THE REGION
FROM THE MIDWEST AND OHIO VALLEY WITH THE POTENTIAL FOR LOW PRESSURE
TO MOVE ALONG IT. FEEL THE OPERATIONAL ECMWF HAS BEEN WAY
OVERDONE ON THIS LOW PRESSURE SYSTEM FOR THE PAST FEW RUNS. THE
GFS IS FURTHER EAST AND WEAKER WITH THE LOW WILL LEAN THIS PORTION
OF THE FORECAST TO THE GFS/GEFS. THE ECMWF AMPLIFICATION WOULD BE
A GOOD DEAL WARMER AND WETTER IN THIS TIMEFRAME. LIKED THE WPC
APPROACH OF USING THE 06Z GFS AND THE ECMWF ENSEMBLE MEAN. OVERALL
THINK THIS LOW PRESSURE SYSTEM WILL TRACK WEST OF THE REGION AND
RESULT IN FREEZING RAIN OR RAIN CHANGING TO RAIN THEN BACK TO SOME
WRAP-AROUND SNOW AT THE END. STILL A LOT OF MODEL RUNS TO GO ON
THIS SYSTEM.
TUESDAY: ANOTHER VERY COLD SHOT OF AIR MOVES INTO THE REGION WITH
850 MB TEMPS FROM -15 TO -20 C!!! BASICALLY DISCOUNTED MEX GUIDANCE
AT THIS POINT AS THE ECMWF MOS IS CLOSER TO THE TWO METER
TEMPERATURES OF THE GFS AND ECMWF. SKIES SHOULD CLEAR OUT AS HIGH
PRESSURE BUILDS IN.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
REST OF TONIGHT...VFR. SOME HIGHER LEVEL CLOUDS ARE EXPECTED TO
MOVE IN OVERNIGHT. WEST-NORTHWEST WINDS 10-15 KNOTS DIMINISHING
TO AROUND 5 KNOTS.
WEDNESDAY...VFR, WITH CLOUD CEILINGS MAINLY OF THE MID TO HIGH LEVEL
VARIETY. WESTERLY WINDS LESS THAN 10 KNOTS BECOMING VARIABLE OR
LOCALLY SOUTHERLY AROUND 5 KNOTS IN THE AFTERNOON.
OUTLOOK...
WEDNESDAY NIGHT...VFR, LOWERING TO MVFR WITH SOME SNOW FROM ABE-
SMQ NORTHWEST.
THURSDAY NIGHT...DETERIORATING CONDITIONS TO IFR IN PERIODS OF
SNOW FOR NORTHERN TAFS AND MIXED PRECIPITATION ACROSS THE SOUTH
THURSDAY. PERIODS OF VFR POSSIBLE DURING LULLS IN THE
PRECIPITATION. ALL PRECIPITATION EXPECTED TO CHANGE TO SNOW
THURSDAY NIGHT. WINDS INCREASING OVERNIGHT THURSDAY.
FRIDAY AND FRIDAY NIGHT....CONDITIONS IMPROVING TO VFR AND
CLEARING. VERY STRONG WINDS EXPECTED FRIDAY, DIMINISHING
OVERNIGHT.
SATURDAY AND SUNDAY...VFR INCREASING CLOUDS WITH A CHANCE OF RAIN
AND SNOW LATE SUNDAY. RESTRICTIONS NOT EXPECTED TILL AFTER THE
FORECAST PERIOD.
&&
.MARINE...
THE SMALL CRAFT ADVISORY PREVIOUSLY IN EFFECT UNTIL 1 AM
WEDNESDAY FOR ALL COASTAL WATERS HAS BEEN CANCELED FOR ALL
FORECAST WATERS EXCEPT FROM SANDY HOOK SOUTH TO LITTLE EGG HARBOR.
OBSERVATION PLATFORMS IN THIS AREA STILL INDICATED GUSTS OVER 25
KT. THIS SCA MAY ALSO BE CANCELLED WITH THE 4AM ISSUANCE OF THE
CWF IF CONDITIONS WARRANT.
WINDS SHOULD REMAIN RELATIVELY LIGHT WEDNESDAY.
OUTLOOK...
WEDNESDAY NIGHT...SUB-ADVISORY CONDITIONS ARE EXPECTED.
THURSDAY...A RETURN TO SCA CONDITIONS IS EXPECTED, ESPECIALLY INTO
THE LATE AFTERNOON, AS WINDS AND SEAS INCREASE WITH STRENGTHENING
LOW PRESSURE TRACKING CLOSER TO THE REGION.
THURSDAY NIGHT-FRIDAY...GALE FORCE WIND GUSTS ARE PROBABLE, WITH
SEAS INCREASING INTO THE 5 TO 9 FOOT RANGE FOR THE COASTAL WATERS.
IN ADDITION, FREEZING SPRAY IS EXPECTED...ESPECIALLY THE NORTHERN
NEW JERSEY WATERS FRIDAY MORNING. FOR NOW...ONLY EXPECTING LIGHT AND
NON-ADVISORY BUT THE FIRST ZY EVENT OF THE SEASON.
FRIDAY NIGHT...CONDITIONS ARE FORECAST TO DROP BACK TO SCA LEVELS.
SATURDAY AND SUNDAY...SUB-ADVISORY CONDITIONS ARE EXPECTED.
&&
.TIDES/COASTAL FLOODING...
A LOW PRESSURE SYSTEM IS EXPECTED TO STRENGTHEN AS IT TRACKS
NORTHEAST OFF THE EASTERN SEABOARD FROM THURSDAY INTO FRIDAY. THIS
IN CONJUNCTION WITH THE NEW MOON HAVING JUST OCCURRED ON WEDNESDAY
WILL LEAD TO AN INCREASE IN ASTRONOMICAL TIDES. THE MAIN HIGH TIDE
CYCLES TO WATCH WILL BE THE THURSDAY MORNING AND FRIDAY MORNING
HIGH TIDES ALONG THE NEW JERSEY AND DELAWARE COASTS. MINOR TIDAL
FLOODING MAY BE APPROACHED WITH THE THURSDAY MORNING HIGH TIDE
FROM SANDY HOOK TO CAPE MAY AND ALSO AT LEWES, DELAWARE. THE
FRIDAY MORNING HIGH TIDE CYCLE IS THE ONE OF GREATER CONCERN AS
CURRENT GUIDANCE INDICATES THE POTENTIAL FOR MODERATE COASTAL
FLOODING, WITH THE NORTHERN COAST OF NJ HAVING THE HIGHEST
DEPARTURES, INCLUDING ALONG THE COASTS OF MONMOUTH AND OCEAN
COUNTIES AND INTO RARITAN BAY. IN ADDITION, DELAWARE BAY WOULD
ALSO BE AT RISK FOR MODERATE COASTAL FLOODING WITH THE FRIDAY
MORNING HIGH TIDE. TRENDS WILL CONTINUE TO BE MONITORED AS WE GET
CLOSER TO THE EVENT.
ELSEWHERE, TIDAL FLOODING IS NOT EXPECTED AT THIS TIME INTO THE
TIDAL DELAWARE RIVER OR ALONG THE EASTERN SHORE OF CHESAPEAKE BAY
THROUGH THIS PERIOD, BUT MODEL GUIDANCE WILL CONTINUE TO BE
MONITORED.
&&
.CLIMATE...
FOR A PERSPECTIVE AT THIS FORECAST JUNCTURE...
THE COLD TEMPERATURES FORECAST SATURDAY MORNING WILL BE THE
COLDEST AT LEAST DATING BACK AS FOLLOWS:
OUR LATEST FORECAST FOR SATURDAY MORNING JANUARY 4, 2014:
KILG AROUND 6F. LAST TIME WAS 1/16-17/2009 AT 7 AND 5 RESPECTIVELY.
KPHL AROUND 6F. LAST TIME WAS JAN 17, 2009.
KABE AROUND -2F. LAST TIME THIS COLD WAS JAN 24, 2011.
FOR THOSE LOOKING AT RECORDS WITH A PROBABLE FRESH SNOW COVER TO
ASSIST MAGNIFYING THE INCOMING LATE WEEK COLD AIRMASS...
1/3 1/4
KACY...-2 1879 0 1918 POR 1874
KPHL...-3 1879 2 1918 POR 1872
KILG...+4 1918 -1 1918 POR 1894
KABE...+6 1945 -4 1981 POR 1922
KTTN...-4 1879 -1 1918 POR 1865
KGED...+8 1962 4 1979 POR 1948
KRDG...+1 1918 -5 1981 POR 1869
KMPO...-7 1904 -23 1981 POR 1901
POR = PERIOD OF RECORD.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
ANZ450-451.
&&
SYNOPSIS...GAINES/GORSE
NEAR TERM...GORSE/MIKETTA
SHORT TERM...JOHNSON
LONG TERM...GAINES
AVIATION...GAINES/GORSE
MARINE...DRAG/GORSE/KLINE
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous weather outlook, Dec 31, 4:05 PM EST, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 405 PM EST TUE DEC 31 2013 NJZ001-PAZ054-055-012115- SUSSEX-CARBON-MONROE- 405 PM EST TUE DEC 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A WINTRY PRECIPITATION EVENT IS EXPECTED FROM THURSDAY INTO EARLY FRIDAY WITH A SIGNIFICANT SNOWFALL ACCUMULATION BECOMING MORE LIKELY. ACCUMULATIONS FROM 4-8 INCHES ARE EXPECTED ACROSS NORTHWEST NEW JERSEY AND THE POCONOS, 2-4 INCHES IN THE LEHIGH VALLEY, PHILADELPHIA AND MOST OF NEW JERSEY. VERY COLD TEMPERATURES AND LOW WIND CHILLS ARE EXPECTED TO BEGIN THURSDAY NIGHT INTO FRIDAY MORNING AND CONTINUE THROUGH FRIDAY NIGHT AND SATURDAY MORNING. THE COMBINATION OF COLD TEMPERATURES AND BLUSTERY WINDS WILL LEAD TO WIND CHILL VALUES WELL BELOW ZERO, POSSIBLY INTO THE MINUS TEENS, FOR A EXTENDED PERIOD OF TIME STARTING AS EARLY AS THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-012-015-019-020-NJZ007>010-012-015>019-PAZ060>062-070- 071-101>106-012115- NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-WARREN-MORRIS- HUNTERDON-SOMERSET-MIDDLESEX-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-DELAWARE- PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 405 PM EST TUE DEC 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A WINTRY PRECIPITATION EVENT IS EXPECTED FROM THURSDAY INTO EARLY FRIDAY WITH A MODERATE SNOWFALL ACCUMULATION BECOMING MORE LIKELY WITH SNOWFALL TOTALS FROM 2-4 INCHES. VERY COLD TEMPERATURES AND LOW WIND CHILLS ARE EXPECTED TO BEGIN THURSDAY NIGHT INTO FRIDAY MORNING AND CONTINUE THROUGH FRIDAY NIGHT AND SATURDAY MORNING. THE COMBINATION OF COLD TEMPERATURES AND BLUSTERY WINDS WILL LEAD TO WIND CHILL VALUES NEAR OR BELOW ZERO DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-NJZ013-014-020>027-012115- KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH- EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 405 PM EST TUE DEC 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A WINTRY PRECIPITATION EVENT IS EXPECTED FROM THURSDAY INTO EARLY FRIDAY WITH 1-4 INCHES OF SNOW ACCUMULATION POSSIBLE. VERY COLD TEMPERATURES AND LOW WIND CHILLS ARE EXPECTED TO BEGIN THURSDAY NIGHT INTO FRIDAY MORNING AND CONTINUE THROUGH FRIDAY NIGHT AND SATURDAY MORNING. THE COMBINATION OF COLD TEMPERATURES AND BLUSTERY WINDS WILL LEAD TO WIND CHILL VALUES NEAR OR BELOW ZERO DURING THIS PERIOD. THE POTENTIAL FOR COASTAL FLOODING IS LOOKING MORE LIKELY FOR THE HIGH TIDE FRIDAY MORNING, AND TO A LESSER EXTENT THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-452>455-012115- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 405 PM EST TUE DEC 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GALE FORCE WIND GUSTS ARE PROBABLE FOR THURSDAY NIGHT INTO EARLY FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450-451-012115- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 405 PM EST TUE DEC 31 2013 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GALE FORCE WIND GUSTS ARE PROBABLE FOR THURSDAY NIGHT INTO EARLY FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 3:53 AM EST | Winter Storm Watch | PHI | Morris, Sussex, Warren | 11 hr |
| Jan 1, 2:35 PM EST | Winter Storm Watch | PHI | Atlantic, Burlington, Camden, Cumberland, Gloucester, Hunterdon and 6 more | 13 hr |
| Jan 1, 2:35 PM EST | Winter Storm Warning | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more | 46 hr |
| Jan 1, 2:49 PM EST | Coastal Flood Watch | PHI | Atlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 1 more | 24 hr |
| Jan 1, 3:39 PM EST | Gale Warning | PHI | 48 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.